Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 11, 2000, 4:50 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 4:50 PM CDT (21:50 UTC)
- Expired
- Sep 11, 2000, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Iowa County, WI, Lafayette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 5:24 PM CDT | Thunderstorm Wind 54 E | Big Patch, WI | |
| Sep 11, 5:30 PM CDT | Hail 1 | Belmont, WI | |
| Sep 11, 5:55 PM CDT | Thunderstorm Wind | Lamont, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 1:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 112151
SVRMKE
WIC049-065-112245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI
450 PM CDT MON SEP 11 2000
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 545 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF BELMONT...OR ABOUT NEAR
PLATTEVILLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELMONT AT 455 PM CDT.
COBB AT 500 PM CDT.
LINDEN AT 505 PM CDT.
DARLINGTON AT 515 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!
LAT...LON 4285 9059 4266 9052 4254 9013 4255 8986
4315 8986 4311 9024
CG/NJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT MON SEP 11 2000 FORECAST CONCERN IS SEVERE WEATHER POTENTIAL AND FLASH FLOODING TONIGHT. FRONTAL BOUNDARY TO THE WEST SHOULD ACT AS A FOCUSING MECHANISM FOR THUNDERSTORMS DEVELOPMENT LATER THIS AFTERNOON. STORMS SHOULD THEN RACE OUT AHEAD OF THE FRONT AND MOVE THROUGH WISCONSIN. SPC GIVES US A MODERATE RISK FOR SEVERE STORMS WHICH LOOKS REASONABLE. AREA IS UNDER AN AMPLIFYING UPPER LEVEL TROUGH WITH THE RIGHT REAR QUADRANT OF THE JET. PVA OVER EASTERN IOWA/SOUTHERN MINNESOTA SHOULD HELP TO INITIATE STORMS. MAXIMUM 700MB OMEGA AND MOISTURE MOVE OVER SOUTHERN WISCONSIN TONIGHT WITH THE STORMS...WITH A 40-45KT 850MB JET. INSTABILITY INDICES HIGH WITH CAPES OF 2500-3000 J/KG...LIFTED INDEX VALUES OF -6 TO -8... AND HELICITY VALUES OF 300-400. THESE FACTORS GIVE A HIGH CONFIDENCE FOR SEVERE SO WILL LEAVE SEVERE WORDING IN THE ZONES. NGM/AVN/RUC ALL FOCUS MOST OF THE PRECIPITATION OVER NORTHERN MICHIGAN AT THE NOSE OF THE 850MB JET. WHILE THE ETA SPREADS THE PRECIPITATION ALONG THE FRONT. REGARDLESS PRECIPITATION AMOUNTS ARE HIGH WITH THIS SYSTEM. MORNING THUNDERSTORMS DUMPED 2 TO 4 INCHES OF RAIN ACROSS MUCH OF THE CWA...LOWERING FLASH FLOOD GUIDANCE NUMBERS. THIS FACT...COUPLED WITH THE MODEL PRECIPITATION VALUES...HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH. ALL MODELS PROG FRONTAL PASSAGE TONIGHT WITH THE RAIN ENDING. THE FRONT WILL BRING COOLER LESS HUMID CONDITIONS TO SOUTHERN WISCONSIN FOR THE NEXT FEW DAYS. SOUTHERN WISCONSIN SHOULD BEGIN TO CLEAR LATE TONIGHT. ONLY CONCERN IN THE LATER PERIODS IS THE FORMATION OF FOG TUESDAY NIGHT. NGM MOS HAS VERY LOW TEMPERATURES FOR THIS PERIOD...AS WELL AS CLEAR SKIES. TOO SOON TO WORRY ABOUT FOG NOW BUT WILL MAKE A MENTION OF IT ON THE ZONES DUE TO THE COPIOUS AMOUNT OF PRECIPITATION EXPECTED TONIGHT. .UWNMS...FOCUS PRECIPITATION OVER NORTHERN ILLINOIS...UNLIKE ANY OF THE OTHER MODELS. .MKX...FLASH FLOOD WATCH TONIGHT FOR WIZ046-047-051-052-056>060- 062>072. KURIMSKI
In the hours before
Special weather statement, Sep 11, 3:11 PM CDT, 1 hour 39 minutes before
WIZ069>072-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORM WATCH 729 HAS BEEN CANCELED FOR EXTREME SOUTHERN WISCONSIN... ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 729. THOUGH THE THREAT OF SEVERE WEATHER HAS PASSED AS OF 300 PM FOR SOUTHEAST WISCONSIN...WE FULLY EXPECT ANOTHER ROUND OF SEVERE WEATHER LATER THIS EVENING AND INTO THE NIGHT AS A VIGOROUS SHORTWAVE AND STRONG JET MOVE ACROSS SOUTHERN WISCONSIN AND INTERACT WITH THE MOIST UNSTABLE AIR IN PLACE ACROSS THE UPPER MIDWEST. PLEASE STAY ALERT FOR LATER WATCHES AND WARNINGS. EISE
Special weather statement, Sep 11, 4:34 PM CDT, 16 minutes before
WIZ062-067-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORMS HEADED FOR IOWA AND LAFAYETTE COUNTIES... A LINE OF STRONG THUNDERSTORMS HEADING OUT OF THE NORTHEAST CORNER OF THE STATE OF IOWA...WILL TRACK ACROSS GRANT COUNTY AND INTO WESTERN IOWA AND LAFAYETTE COUNTIES BY 500 PM. SOME CITIES TO BE AFFECTED BY THESE STORMS INCLUDE DODGEVILLE...MINERAL POINT...BELMONT... DARLINGTON AND SHULLSBURG. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. EXPECT WINDS GUSTING TO NEAR 50 MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME HAIL AS THESE STORMS PASS THROUGH. A FLASH FLOOD WATCH IS IN EFFGECT FOR THIS EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 30 min |
| Sep 11, 5:46 PM CDT | Flash Flood Warning | MKX | Lafayette | 3 hr |
| Sep 11, 6:11 PM CDT | Severe Thunderstorm Warning | MKX | Green | 64 min |
| Sep 11, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 58 min |
| Sep 11, 6:45 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 75 min |
| Sep 11, 6:53 PM CDT | Flash Flood Warning | MKX | Green | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.